MAUDE Adverse Event Report: STRYKER SUSTAINABILITY SOLUTIONS LAKELAND; SCALPEL, ULTRASONIC, REPROCESSED

STRYKER SUSTAINABILITY SOLUTIONS LAKELAND; SCALPEL, ULTRASONIC, REPROCESSED
Model Number ACE14S
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 04/29/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
During a review of the maude database, mdr report # 5670947 was discovered which alleged a malfunction occurred for a harmonic handpiece device from stryker instruments, lot # 4110409.It is known that stryker instruments does not manufacture these types of devices.A search of the lot # revealed the device was reprocessed by stryker sustainability solutions.The device was not returned to stryker sustainability solutions for evaluation and the reporter facility is unknown.As the device was not returned for evaluation, visual and functional inspection was unable to be performed.A review of the dhr for the reported lot number supports that the device met all inspection and test criteria prior to release from stryker.The reported event may be attributed to: - shipping damage, handling damage subsequent to distribution from stryker sustainability solutions - applying pressure between instrument blade and tissue pad without having tissue between them - prolonged activation (in general or against solid surfaces) - repeated use of instrument beyond intended use.The instructions for use (ifu) state: - take care to avoid application of pressure between the blade and tissue pad without tissue in between them as this can result in damage to the instrument.This may cause a system failure signaled by a continuous beep when either of the foot pedals is depressed.- avoid contact with any and all metal or plastic instruments or objects during instrument activation.Contact with staples, clips, or other instruments during instrument activation may result in premature blade failure, resulting in generator solid tone or instrument error.- clean blade, clamp arm, and distal end of shaft throughout procedure to achieve optimal performance and to avoid tissue sticking by activating the instrument tip in saline.Note: do not clean blade tip with abrasives.Instead, wipe with moist gauze sponge to remove tissue.If tissue is still visible, use hemostats to remove residue with generator in standby mode.Should information on the reporter facility become known, the investigation will be reopened.The reported event will continue to be monitored through post-market surveillance.
 
Event or Problem Description
It was reported the harmonic scalpel console alarmed and visually stated to remove from the patient.It was removed and then the machine stated to clean the tips.The tips were cleaned while the sheers were removed and a piece of the sheers broke off while cleaning.There was no patient injury, medical intervention, or extended procedure time reported.These are commonly used devices that are readily available.

Brand Name
NA
Common Device Name
SCALPEL, ULTRASONIC, REPROCESSED
Manufacturer (Section D)
STRYKER SUSTAINABILITY SOLUTIONS LAKELAND
5307 great oak drive
lakeland FL 33815
MDR Report Key6239369
Report Number0001056128-2017-00006
Device Sequence Number16360171
Product Code NLQ
UDI-Device Identifier00885825014766
UDI-Public(01)00885825014766(17)181102(10)4110409
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K043315
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 01/10/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/02/2018
Device Model NumberACE14S
Device Catalogue NumberACE14SRR
Device Lot Number4110409
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/19/2016
Initial Report FDA Received Date01/10/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Patient Sequence Number1